MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-CT SOMATOM X.CITE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH-CT SOMATOM X.CITE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11330001
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has completed a detailed technical investigation of the issue which revealed a device malfunction.The order of the orientation labels "head", "center", and "feet" in the axial thick slice segments are erroneously swapped in the following two cases: if the recon parameter "image order" is changed by the user from the default setting "head to feet" to "feet to head", or if the recon parameter "mirroring" is changed by the user from the default setting "none" to any other value, this influences the parameter "image order", which is switched from the default setting "head to feet" to "feet to head" so that the abovementioned condition applies.As a result, the head segment may mistakenly be labeled as "feet" and vice versa.If the user does not use anatomic landmarks and/or the shown images, and only focuses on the wrong orientation labels to determine the direction in which the needle must be tilted (towards the head or towards the feet), this could lead to the incorrect placement and angulation of the needle, resulting in potential unwanted damage to sensitive anatomical structures.In addition, if the "move to selected axial slice position" functionality is used to position the patient table for the next scan, and the user's selection of segment is based on the incorrect orientation label, this could lead to a scan being performed at the wrong position.To avoid a potential risk the customer should set the recon parameter "image order" to head to feet".Currently, siemens is working on a permanent solution for this malfunction and the solution will be distributed as a software update.As an immediate action, siemens has sent a customer safety advisory notice to address this to all users with the affected application licenses.The csan was reported according to 21cfr806 (fda# 2240869-12/22/2022-0021-c/ res# 91481).The affected customer received the csan on january 19, 2023 and was aware of the malfunction.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom x.Cite ct system.A customer reported an issue while using the myneedle guide ct intervention application on (b)(6) 2023.The image orientation was flipped when the customer attempted to mirror the imaging using a non-default position.There is no report of impact to the state of health of any patient or user involved.

Brand Name
SOMATOM X.CITE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key16654357
Report Number3004977335-2023-67768
Device Sequence Number6606994
Product Code JAK
UDI-Device Identifier04056869231044
UDI-Public04056869231044
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K211373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Remedial Action Notification,Inspection,Recall
Type of Report Initial
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11330001
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Initial Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2240869-12/22/2022-0021
Patient Sequence Number1
Patient SexUnknown